Texas, 2004Tornado in Texas, June 29, 2004
June 29, 2004 · NWS EWX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 29, 1:30 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 29, 1:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT TUE JUN 29 2004
.DISCUSSION...
THE FLASH FLOOD WATCH THAT IS IN PLACE FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY WILL CONTINUE UNTIL 4PM WEDNESDAY.
A ANALYSIS OF SURFACE AND UPPER LEVEL DATA REFLECTS THE FOLLOWING:
1.A WEAK SURFACE RIDGE IS LOCATED TO THE EAST AND THIS RIDGE IS
PROVIDING LOW LEVEL MOIST INFLOW OFF THE GULF INTO TEXAS.
2.A WEAK SURFACE RIDGE IS TO THE NORTHWEST AND IS NOT STRONG ENOUGH
TO SLIDE SOUTHEAST.
3.A UPPER LEVEL INFLOW TAP FROM THE PACIFIC/BAJA REGION CONTINUES
PROVIDING MOISTURE INTO THE TEXAS. THIS MOISTURE CONTINUES TO BE
CHANNELED INTO TEXAS BETWEEN THE TWO PRESSURE RIDGES.
THIS SYNOPTIC PATTERN RESULTS IN A LOW PRESSURE TROF OVER SOUTH
CENTRAL TEXAS WITH MOISTURE FUNNELING INTO THIS REGION. AS LONG AS
THE RIDGE TO THE EAST REMAINS DOMINATE...THIS CURRENT SYNOPTIC
SITUATION WILL KEEP SOUTH CENTRAL TEXAS UNDER THE GUN FOR EXCESSIVE
RAINFALL. THE MODELS KEEP THIS TREND IN PLACE THROUGH WEDNESDAY...
BEFORE SLOWLY ENDING LATE WEDNESDAY NIGHT INTO THURSDAY.
MODEL ANALYSIS SHIFTS THE LOW PRESSURE TROF EASTWARD BY WEDNESDAY
MORNING WITH THE MAIN FOCUS OF RAIN MORE OVER THE EASTERN COUNTIES
THAN WHAT IS CURRENTLY HAPPENING. EITHER WAY...MOST OF SOUTH CENTRAL
TEXAS WILL CONTINUE TO RECEIVE FLASH FLOODING RAINS THROUGH TONIGHT
AND WEDNESDAY BEFORE TAPERING OFF A TAD ON THURSDAY. BUT WITH THE
MAIN THREAT BEING OVER THE EASTERN COUNTIES...THEN HIGHER
PRECIPITATION PERCENTAGES WILL BE FORECASTED THERE.
MODELS ARE IN AGREEMENT WITH ENDING THE RAIN EVENT ON THURSDAY. THE
RIDGE TO THE EAST BUILDS WESTWARD AND THIS WILL CUTOFF THE UPPER
LEVEL MOISTURE TAP FROM THE PACIFIC. WHAT WILL REMAIN IS A SLIGHT
CHANCE OF AFTERNOON CONVECTION OVER THE EASTERN HALF OF SOUTH
CENTRAL TEXAS...DUE TO HEATING AND THIS WILL BE MAINLY OVER EAST
TEXAS SPILLING OVER INTO THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS.
MODEL DIFFERENCES HAVE THE GFS AND ECMWF TRENDS THE GULF RIDGE
WESTWARD AND PUSHING THE MOISTURE TROF INTO WEST TEXAS. THE GFS IS
FASTER WITH THIS SCENARIO BUT THE END RESULTS ARE THE SAME.
BY SUNDAY THE 4TH OF JULY...MODEL SHOWS A DRIER AIRMASS OVER TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 89 72 92 / 70 70 50 30
AUSTIN BERGSTROM INTL AIRPORT 74 88 71 91 / 70 70 50 30
DEL RIO INTL AIRPORT 72 91 74 94 / 50 50 20 20
SAN ANTONIO INTL AIRPORT 75 88 73 92 / 70 70 50 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY.
&&
Hazardous weather outlook, Jun 29, 5:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 29 2004
TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS
SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF UP TO 6 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE
FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE
THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF
JULY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 2:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD LOCKHART 29.87N 97.68W
06/29/2004 CALDWELL TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED COUNTYWIDE.
1204 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
ARVIL AVE FROM ELMER TO KEITHA CLOSED.
0231 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
BABCOCK RD FROM HOLLYCOCK TO STRATHAVEN CLOSED.
0122 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD EAST OF WOODSIDE CLOSED.
0157 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD FROM FARRAGUT TO SLOAN CLOSED.
0232 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
CONTOUR DR FROM DICK FREDRICK TO MC CULLOUGH CLOSED.
0203 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
DANVERS DR FROM GLIDDEN TO DIME CLOSED.
1252 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
DEVINE RD TO 500 FEET NORTH OF DICK FREDRICK CLOSED.
1234 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
DREAMLAND DR FROM VANCE JACKSON TO WETBY CLOSED.
1246 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
GEORGE RD FROM HUNTERS BOW TO NW MILITARY DR CLOSED.
0111 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
LAVEN DR 500 FEET FROM CULEBRA CLOSED.
0853 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MALTSBERGER LN AT SAN PEDRO CLOSED.
0131 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MARTINIQUE ST WESTWARD TO ANDROS CLOSED.
0231 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MEDINA BASE RD AT PALM VALLEY CLOSED.
0155 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MILITARY DR SE AT GOLIAD CLOSED.
0231 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
NE ENTRANCE RD AT BITTERS CLOSED.
0104 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
NORTH LOOP W FROM NORTHPARK TO NORTH LOOP E CLOSED.
1052 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
OLD GRISSOM EAST OF CULEBRA CLOSED.
1228 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
OLD O CONNOR AT LOOKOUT RD CLOSED.
1221 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
ORSINGER LN AT SLEEPY HOLLOW CLOSED.
1048 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
OVERLAND DR AT LAKESHORE CLOSED.
1127 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
PETALUMA BV WEST AT LUDKE CLOSED.
0145 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
PINN RD FROM BROWNLEAF TO 151 CLOSED.
0233 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
PRUE RD FROM OAKLAND TO OLD BABCOCK CLOSED.
1217 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
RODRIGUEZ RD AT LEON CREEK CLOSED.
0155 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
SEELING BV AT DONALDSON CLOSED.
1221 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
SLEEPY LN AT SUNBURST CLOSED.
0233 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
TIMBER PATH FROM GRISSOM TO OLD GRISSOM CLOSED.
0155 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
WINE CUP AT DONALDSON CLOSED.
0156 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
WURZBACH RD 200 FEET FROM TIMBER HILL CLOSED.
1257 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
HAYS ST AT CHESTNUT CLOSED.
0219 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MORNING GLORY DR AT MULBERRY CLOSED.
0210 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
RED BUD DR AT DONALDSON CLOSED.
&&
VL/DCTornado, Guadalupe
- When
- June 29, 4:00 PM CST to 4:02 PM CST
- Where
- Guadalupe County, 5 mi SSE of New Berlin
- Rating
- F0
- Path length
- 0.8 mi
- Path width
- 50 yd
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.400, -98.067
The Guadalupe County Emergency Manager reported that a small tornado had touched down just southeast of New Berlin, destroying a barn and damaging several trees. The tornado was small and short-lived. It dissipated shortly after striking the trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
- Flash Flooding and Hail in Oregon, June 29, 200463 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410057.